MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB840
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/15/2024.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?): inside, but the package was opened.Are there any photos of the foreign matter available? the product already has been sent to (b)(4).Is it possible that the foreign material fell into packaging upon opening of device? unk.Was the product seal on the foil still intact when the package was opened? yes.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at (b)(6) and will be shipped.Please check rmao.Tracking number: (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.One winding former with eight undispensed strands and one empty opened foil were received for analysis.Product code jb840 which is a control release and requires eight strands per packet.Upon the visual inspection of the returned sample, no foreign matter or hair were observed on the winding former or foil packet.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed, since no foreign matter was found on the sample.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an ob-gyn procedure on (b)(6) 2024 and suture was used.During an unknown ob-gyn surgery, a hair was found in the package.It was a control release needle.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20695016
Report Number2210968-2024-12076
Device Sequence Number14392019
Product Code GAM
UDI-Device Identifier10705031044029
UDI-Public(01)10705031044029(17)290131(10)UBMHHQ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJB840
Device Lot NumberUBMHHQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown